• Rash as chemo side effect?

    Asked by rebelkate on Monday, March 19, 2018

    Rash as chemo side effect?

    I'm doing my own differential diagnosis on a rash that appeared on my hands. It was at the low point of my body's immune system cycle between chemo treatments. I had trouble getting in touch with my doctor today, so I'm trying to decide if it is worth a trip to another doctor, possibly exposing myself to germs.

    Just a quick straw poll. How many have had a rash as a chemo side effect?

    4 Answers from the Community

    4 answers
    • Ejourneys' Avatar
      Ejourneys

      I haven't, but hand-foot syndrome (which includes rash) is a known side effect of chemo. My info is from breastcancer.org, but some of the chemo drugs might be the same as what you're receiving. The drugs that can cause this include:

      Adriamycin (chemical name: doxorubicin)
      Adrucil (chemical name: 5-fluorouracil)
      Doxil (chemical name: doxorubicin)
      Ixempra (chemical name: ixabepilone)
      Xeloda (chemical name: capecitabine)
      Tykerb (chemical name: lapatinib), a targeted therapy used with Xeloda

      Source: http://www.breastcancer.org/treatment/side_effects/hand_foot_synd

      Wishing you relief.

      9 months ago
    • WoodsRLovely's Avatar
      WoodsRLovely

      Can you take a picture of the rash and email it to your doctor? At least they can look at it and advise you without you having to go into their office. Maybe there is some cream they can prescribe. I didn't get a rash but I had a bunch of weird blisters on my hands. I was told to put bag balm on my hands to help - the blisters went away once the chemo stopped. I hope you feel better!

      9 months ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      Great idea, WoodsRLovely!! I have done that - taken a picture and sent it to my doctor. My legs were swollen and the picture precipitated an appointment for an ultrasound to make sure there were no clots.

      9 months ago
    • geekling's Avatar
      geekling

      Depending on what you are being infused with, a hand rash is common.

      Show your doctor. Hope it goes away soon enough.

      https://www.ncbi.nlm.nih.gov/pubmedhealth/PMHT0010035/?report=details#side_effects

      9 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more endometrial (uterine) cancer questions.  Also, don't forget to check out our Endometrial (Uterine) Cancer page.